User Profile
I had a heart racing problem my heaart rate would go up to 220 and i would pass out, this happened six times in two weeks, dr recomonded an ablasion ,shortly into this procedure they found a blood clot in my heart and stoped the procedure and installed a pace maker whitch seems to be working, i have been on coumadin since last july because of a stroke . My question is how is it poaaible to have blood clot while being on coumadin for 11 months and since they couldnt remove this blood clot and want me to stay on coumadin how is this going to help ?


Did you find this post helpful?
|

User Profile
replied May 27th, 2010
Heart Disease and Heart Attack Answer A12537
Hi,
Welcome to the ehealthforum. I am glad to help you out.

Coumadin doesn’t cause the lysis (breakdown) of the clot which has already formed. Rather its role is to prevent the formation of the new clots.

Even if the clot is there, Coumadin will prevent the enlargement of the clot and not allow new clots to form.

Hence, you should not stop taking Coumadin thinking that it is not working. I sincerely hope this information helps. Take care.



|
Did you find this post helpful?
Must Read
What happens during a heart attack? Get heart attack facts here....
What causes a heart attack? Are women more likely than men to have a heart attack? We review the risk factors and causes of heart attack here....
Can you identify early signs and symptoms of a heart attack? Are women heart attack symptoms different than men? Click here to learn when to seek help....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.